MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SOFT-CELL STRAIGHT CHRONIC DUAL-LUMEN CATHETER KIT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS SOFT-CELL STRAIGHT CHRONIC DUAL-LUMEN CATHETER KIT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 5534190
Medical Device Problem Codes Component Incompatible (1108); Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary:one guidewire (with guidewire straightener and hoop) and one introducer needle were returned for evaluation.It was noted that the guidewire was bent with its outer coil wire stretched at the distal end.When viewed under magnification, slight wear was noted to the needle bevel.The guidewire could not be inserted into the introducer needle due to the identified stretching.Based on these findings, the investigation is confirmed for the reported guidewire advancement issue, specifically due to a frayed guidewire.Per the evaluation results, wear was noted to the needle bevel.This can occur as a result of retraction of the guidewire against the needle bevel.Therefore, it's possible that the guidewire was damaged as a result of retraction against the needle bevel.However, the definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the reported event.Labeling review:the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiration date: 07/2021).
 
Event or Problem Description
It was reported that during the procedure the guidewire became allegedly stuck, therefore, the health care provider attempted to manipulate the guidewire unsuccessfully.Reportedly, the device was removed.Another kit was opened to complete the procedure.There was no reported patient injury.

Brand Name
SOFT-CELL STRAIGHT CHRONIC DUAL-LUMEN CATHETER KIT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8341781
Report Number3006260740-2019-00280
Device Sequence Number1717750
Product Code LFJ
UDI-Device Identifier00801741012440
UDI-Public(01)00801741012440
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5534190
Device Catalogue Number5534190
Device Lot NumberRECU0622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2019
Initial Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1